MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS250
Medical Device Problem Codes Mechanical Problem (1384); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the delivery system failed to re-sheath.Access was gained through a right transfemoral approach.Balloon aortic valvuloplasty(bav) was performed with a 20mm non-boston scientific(bsc) balloon.A 25mm lotus edge valve system was implanted.After the lotus edge valve was deployed successfully, the physician attempted to turn the control knob to re-sheath the lotus edge valve delivery system sheathing aids, but the handle would not rotate.The lotus edge valve delivery system was then removed with the sheathing aids exposed.There were no patient consequences.
 
Event or Problem Description
It was reported that the handle failed to rotate and the delivery system failed to re-sheath.A 25mm lotus edge valve implant was implanted during a transcatheter aortic valve replacement (tavr) procedure.Of note, the handle knob was turned to hard stop before the release phase, and the release knob was turned to hard stop before recapturing.After the lotus edge valve was deployed successfully, the physician attempted to turn the blue knob on the lotus edge valve delivery system to capture the nosecone, but the handle would not rotate.The lotus edge valve delivery system was then removed with the sheathing aids exposed; it was removed from the patient separate from the introducer sheath.There were no patient consequences.
 
Additional Manufacturer Narrative
H3 device evaluated by mfr: the lotus edge device was returned fully sheathed with the release door open.No kinks or damages were observed along the length of the device.The device was then unsheathed with some stiffness noted when unsheathing the sheathing aids.The device was unable to unsheath to lost motion due to the push pull rods being stuck.No taut/tension was noted on the outer sheath.The blue control knob was removed and no damage was noted to the ring gears.Damage was visible to the release collar circumferential rail.This was consistent with the force limiter ear driving through the circumferential rail.There did not appear to be any damage to the force limiter ear.Examinations of the handling housing found no damage to the linear rail.The mis-alignment of the force limiter inner carriage ears and the lost motion barrel lead to a jam up of the handle which confirms the complaint incident.The damage to the handle components are consistent with the operator attempting to re-sheath too early.As a result, a break occurred in the release collar circumferential rail.The damage is consistent with the user not rotating back from hard-stop with the release collar.This would have put a lot of force on the inner carriage which likely resulted in the break in the right-hand housing rail which unseated the inner carriage.

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10780676
Report Number2134265-2020-14892
Device Sequence Number1126824
Product Code NPT
UDI-Device Identifier08714729960911
UDI-Public08714729960911
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Model NumberH749LVSUS250
Device Catalogue NumberH749LVSUS250
Device Lot Number0025688275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92630745-FA
Patient Sequence Number1